Aa
A
A
Close
1240909 tn?1313715825
I'm actually ashamed to ask this -
Medications have been a part of my daily routine forever - since 1992'ish I believe.  I'll have my AM meds and then another batch of meds I take at night before bed.  Unintentionally, I do occasionally miss a dose.  I would say within a month's time, I'll miss maybe a total of 3-10 doses.  My question is, by missing these doses, is this having a drastic impact on my mood / behavior?  Is this dangerous?  Now in the past when I'm in a deep depression, I've gone days without my meds at all.  And it's obvious not only to me but those around me as well.  But is missing that occasional dose just as harmful?  

I know a doctor could probably answer this better but I'm curious as to what you folks have to say.  Plus I'm ashamed to actually ask my pdoc directly.  I should be much more responsible than this.

Thanks in advance
Cancel
11 Answers
Page 1 of 1
952564 tn?1268372247
I believe that it depends on the medicine, but I think all medicines are most effective when you don't forget to take them. I also have a hard time. I missed a dose on Saturday. I only miss about once a month now, though. But, if you are taking Lamictel it actually can be dangerous. I think that if you stop taking Lamictel for 3 days in a row you have to start all over, because Lamictel can cause that dangerous rash.

I would ask your doctor for specifics on your medications.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1039200 tn?1314915608
I would find it difficult to forget to take my seroquel because I would just not sleep which would remind me! However I have forgotten to take my tegretol XR quite a few times, and I am on a high dose. The way I have found out that I've forgotten them is not triggered by memory, but by a feeling of irritability and agitation, which has led a few times to anger explosions about 6 hours later.
Bearing this in mind, I can't imagine going days without meds without it having a real impact on my mood. I guess it is only you that can answer whether missing doses effect your own moods, perhaps you are lucky enough to 'get away' with missing the odd dose. However it is a risk, and I will say that when I am going through a forgetful phase I set my alarm on my ipod to remind me - perhaps you could do this on your mobile phone or something? just a suggestion
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1240909 tn?1313715825
starbunny - so you actually feel a difference in mood that quickly?  You had mentioned 6 hours.  That's what I was really curious about.  If you'd feel a difference right away or if it would be days later or if you'd feel anything at all for that matter.

I'm on:

Wellbutrin
Celexa (getting ready to switch to something else)
Risperdal
Depakote
Lithium
Xanax (only as needed)

I should have made my handle 'walking pharmacy,' as I'm also addicted to painkillers lol.

Recently, I'm doing my best to make sure to take my meds.  Like as soon as I sit down with my cup of coffee, TAKE THEM.  At night, as soon as I sit in front of the TV which is usually around 8:00, TAKE THEM.  But I don't know why I never thought of just setting an alarm on my phone.  Duh!

Was just wondering if anyone else does this and what their experience has been.  Thanks to you two for responding :).
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
952564 tn?1268372247
The other day when I forgot my Lithium, which is Saturday, and Sunday I had such a bad day. Melt down, hurt my hand, total bad day. Granted, I have not been doing that great anyway, but I think it is weird I had the melt down the day after forgetting my lithium.

Not sure if that's what caused it. :(
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
952564 tn?1268372247
P.S. yes, walking pharmacy is funny, but I think a lot of people could be called that, LOL. Don't feel bad.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
700590 tn?1279945879
I have missed taking my meds too. I'll get a wicked headache and sometimes nausea just from missing one dose! I sometimes find I can't fall asleep either - it's as though I've had 10 cups of coffee. If I miss more than one dose I am jittery and feel quite 'unwell'... a sort of withdrawal I suppose.

Forgetting medication happens to the best of us but I find taking them as part of a routine really helps. I take all of mine in the PM and so I pop them right after I brush my teeth. I find this works well as I generally don't forget to brush my teeth. It's now become almost automatic if you know what I mean. I did the same thing when I took medication both AM and PM and rarely missed a dose.

Just an idea :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1039200 tn?1314915608
Yeah, perhaps that is what I go through - maybe more of a withdrawal than a proper mood change- it does feel kind of jittery and horrible, but yes, cirene it's about 6 hrs after missing a dose. Things go pretty much back to normal though as soon as I take the next lot. Perhaps I am just quite sensitive to the tegretol.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
It depends on the medication, some have a half-life of multiple days (the amount of time it takes for half of it to get out of your system, it takes seven half-lifes to completely get out of your system) while others can take hours.  Geodon for example will be out of your system by a day and I went through withdrawals fast.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1192491 tn?1265035429
I'm on Effexor 150 mg x 2 times daily and 20 mg of Celexa, 3 mg. Risperdal and 100 mg. Trazadone per day.  The only medication that I have negative effects with missing a a day is the Effexor.  If I miss one day of Effexor, the next morning I start hearing the "whooshing" sounds in my head...if I miss 2 days the brain zaps start and anymore than 2 days and I'm going down hill quicker than a rocket.  Don't miss your meds!  You are not getting the full effect if you miss 10 pills a month!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes, if we miss a dose of a daily medication there is a drastic change in mood.  Like starbunny, if I miss dose of seroquel I can't sleep so that reminds me.  When I used to take depakote, if I missed the dose I would have a nightmare of being manic and in the hospital so that would wake me up to take it.  
If you miss taking the antidepressant then you might be depressed that day.  Remember these meds are helping our brains produce the right chemicals of serotonin.  The meds usually only work for 24 hours so that is why we have to take them everyday.  
Do your best to remember to take your meds.  And let your doctor know, don't be embarrased in front of your doctor to tell him.
I used to put a check on my calendar to help me know that I took my meds.  
Good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1240909 tn?1313715825
I've sort of become Queen of 'mind over matter.'  I do remember in the beginning when I'd miss a dose, my Mother would freak out but I'd have to reassure her that I would be ok.  And I guess I had to reassure myself too by saying 'there's no way that missing one little dose will make me go nuts.'  I've been thinking this way for so long that I just had to post this for a reality check.  And yeah - the next time I see my pdoc, I'm going to ask him directly what the deal is.

Thanks  :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Mood Disorders Answerers
1551327 tn?1414146344
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica